i apparently by had a visual bleed, cause plaque break off. now my dr. wants me to use plavix. i bleed alot ,even from a paper cut... i'm afraid if it will be worse. i also take cholesteral med.
22 Mar 2011
After reviewing the literature this is what I found for Plavix (clopidogrel) taken with aspirin:
These two medications are routinely used together for their additive antiplatelet, antistroke effect. The safety of chronic administration of aspirin or other salicylates with clopidogrel has not been established.
MANAGEMENT: Until further data are available, caution is recommended, especially in patients at risk of bleeding (i.e., GI ulceration), if clopidogrel is coadministered on a long-term basis with drugs that may cause GI lesions. Patients should be advised to promptly report any signs of bleeding to their physician, including pain, red or black stools, or bloody or coffee-ground emesis. Patients should also be counseled to avoid any other over-the-counter salicylate products.
So while there is a caution with the coadministration of these two meds, it is commonly done for the antiplatelet, antistroke benefits. I'm sure your doctor has weighed the benefits against the risks and has chosen the best regimen for you. I would take your meds as prescribed and if you experience any of the symptoms of GI bleed or any kind of bleed that doesn't stop, please contact your doctor as soon as possible.
22 Mar 2011
I have been given given pretty heavy doses of IV Heparin (which thins the blood) it's given on a monthly basis to flush a port to keep it open I recieve about 100 of Heparin with each dose so I think you will be o:k, I too have noticed for instance that when I shave that I tend to cut myself easier and it takes a small little cut like that just a bit of time to clot off but I really believe you will be fine.
23 Mar 2011
Are you taking low dose aspirin (81mg)mg? Or a larger dose? My husband takes Plavix because the last stent they put in he literally had his heart stop on the table during the angiogram. Visiting nurses had been telling the doctor that his heart rate was way too low for over 2 1/2 years & he wouldn't do anything. Well, they had to put in a heart pacemaker with the last stent (3rd one) so that his heart now beats at 72 beats per minute instead of 45 to 50. Also after the 3rd stent in the left anterior descending artery, there was a huge risk of blood clots. If your doctor feels you need to be on Plavix, then it's for a very good reason, but talk to him about aspirin. My husband is still on the low dose (81mg) of aspirin. He bleeds a lot from razor cuts or playing to roughly with the dog etc... but is completely necessary if we want him to be around. You have to be very careful while on these type of bolld thinners. I hope this has helped you out. My husband also takes several heart meds HBP meds, & 80 mg of Zocor for his cholesterol. Hope this helps you out...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... time I have many of the side affects and just want to quit using it. I have been on it for 3 months already and have had problems with the way i ...
1 answer • 13 Oct 2009
,doctor wants me to quit tacking plavix,saying research indicates plavix only usefull for a year or so,is this true and should i stop tacking it?
1 answer • 22 Jun 2010
Two years ago I had two heart attacks and a stroke. My Dr. installed a stent into my LAD when it closed 100% on the cath lab table. He told me to ...
1 answer • 3 Aug 2010
I take plavix for heart and have been taking 2 asprin a day for back pain
1 answer • 30 Jun 2011
I am not supposed to take NSAIDS because I take Plavix daily as a heart attack and heart surgery survivor. What drug can I take to get relief from ...
2 answers • 11 Dec 2011